Tags: 10-15, ache, arms, chest, clue, diseases, drugs, health, heart, ive, medications, mins, nobody, palpatations

nobody has a clue

On Health & Drugs & Medications » Heart Diseases

2,577 words with 2 Comments; publish: Fri, 14 Dec 2007 19:59:00 GMT; (900109.38, « »)

Ive had a problem since i was about 7 or 8 im now nearly 20, i get palpatations that last about 10-15 mins it makes my arms and chest ache quite badly and i have to sit completely still and breathe slowly untill it stops, i dont get out of breath and tests have showed nothing is wrong ive had 2 ecg's blood tests a chest xray and a echcardiogram.it can be triggered off if somebody makes me jump, if i walk or run quickly then stop abruptly or even something as simple as washing my hair in the shower it can also start if im just sitting but thats not as frequent as the others i was taking kelp tablets for a while to speed up my metabolism and that seemed to make it worse so i stopped taking them does anybody have any ideas or the same problem i think the doctors have given up on me. i am slightly overweight but have lost a stone recently. it also makes my face go very red or purple and leaves me feeling very tired. i was told that i could have a small procedure where a laser is put through you groin up to your heart and zaps the problem but i dont really know much about this and the doctors havent said anymore thanx

All Comments

Leave a comment...

  • 2 Comments
    • Sounds like you have a vagus nerve problem. The vagus regulates all sorts of automatic processes in the body, including heart rate. In people with neurogenic problems like this, just about anything can set the vagus off, resulting in abnormal rhythms and symptoms of SOB, dizziness, light-headedness, etc. I've seen people who have this when they eat (the vagus lies along the esophagus, so eating sets it off), exercise (vagus, along with hormones such as epinephrine/norepinephrine, is involved in adjusting heart rate during exercise), and just about anything else that can alter the response of the autonomic nervous system. I'm not quite sure what procedure you're talking about, but it sounds like they want to sever the vagus itself. This is probably not the best idea, but I have heard of it being done for other reasons (interestingly, people who cannot stop hiccuping often must get their vagus severed). Usually, B-blockers will do the trick. Talk to your doctor about it possibly going on something like atenolol or metoprolol.
      #1; Sat, 15 Dec 2007 18:27:00 GMT
    • I think jdbeans is referring to having an ablation done, with some electrical currents to zap (or "kill") those cells in the heart that is giving rise to the sensation of palpitations. I don't know much about this procedure nor its success rate, but look up "ablation" in your favourite search engine and it should point you in the direction of some interesting sites to read up on.
      #2; Sat, 15 Dec 2007 18:28:00 GMT